Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 32, NWS Tallahassee, FL

August 5, 2025Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this flash flood warning at Aug 5, 2025, 7:47 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2025, 7:47 PM CDT (00:47 UTC)
Expired
Aug 5, 2025, 9:45 PM CDT
In force
118 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Coffee County, AL, Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 68 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WGUS52 KTAE 060047
FFWTAE
ALC031-061-060245-
/O.NEW.KTAE.FF.W.0032.250806T0047Z-250806T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
847 PM EDT Tue Aug 5 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southwestern Coffee County in southeastern Alabama...
  Northwestern Geneva County in southeastern Alabama...

* Until 945 PM CDT.

* At 747 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kinston, Lowery, Holley Store, Weeks, Earlytown, Pera, Rhoades, 
  Ino, Alberton, Perry Store and Hacoda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3129 8611 3127 8602 3112 8609 3105 8619
      3128 8619

FLASH FLOOD...RADAR INDICATED

$$

Haner
1 follow-up statement
023 
WGUS72 KTAE 060239
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
1039 PM EDT Tue Aug 5 2025

ALC031-061-060249-
/O.EXP.KTAE.FF.W.0032.000000T0000Z-250806T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee AL-Geneva AL-
939 PM CDT Tue Aug 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT THIS EVENING FOR 
SOUTHWESTERN COFFEE AND NORTHWESTERN GENEVA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Wednesday for 
portions of southeast Alabama and Georgia.

&&

LAT...LON 3129 8611 3127 8602 3112 8609 3105 8619
      3128 8619

$$

DR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:41 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 5, 6:41 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
741 PM EDT Tue Aug 5 2025

...New AVIATION...

.NEAR TERM...
(Through Wednesday)
Issued at 209 PM EDT Tue Aug 5 2025

A very moist air mass remains in place through Wednesday with a
stalled frontal boundary across the region. The main concern will
continue to be excessive rainfall, particularly over portions of
our Southwest GA and Southeast AL counties during the afternoon
and evening hours. As a result, the Flood Watch has been extended
through Wednesday evening. Flash Flooding is a concern given it
will only take a couple inches of rain in a short period of time.
Some thunderstorms may also result in gusty winds to 40 mph this
evening and again on Thursday. With the aforementioned moist air
mass and frontal boundary, patchy fog is likely again Wednesday
morning, especially in portions of Southwest GA and Southeast AL.

&&

.SHORT TERM AND LONG TERM...
(Wednesday night through Monday)
Issued at 209 PM EDT Tue Aug 5 2025

By Friday, low to mid-level flow becomes more easterly as the
frontal boundary moves south of the region and a high pressure
wedges to the lee of the Appalachians. The flow veers around
to the southeast this weekend, while a tropical wave crosses
the FL peninsula into the Gulf of Mexico late this weekend into
early next week. This feature is separate from the disturbance
off the Southeast US Coast, which has a 40% chance of developing
into a cyclone over the next 7 days, and is not expected to
impact our region. PoPs through the period will be at or above
normal, highest in the FL counties in the seabreeze zone. High
temperatures will be near or below seasonal levels for a change.

&&

.AVIATION...
(00Z TAFS)
Issued at 737 PM EDT Tue Aug 5 2025

Activity continues to wind down with DHN and TLH experiencing the
last of the showers and storms this evening. After 06Z, restrictions
to LIFR in at DHN and IFR at ABY in fog/low cigs, then a gradually lift
to MVFR cigs by late morning. For VLD, brief MVFR in fog around
sunrise and MVFR cigs at ECP with VCSH tomorrow morning. Late
tomorrow morning and afternoon we'll see a reduced activity across
the region, when compared to the last few days. Shower and storm
activity is expected to mostly impact ECP and TLH tomorrow, with
low cigs remaining in place across DHN and ABY.

&&

.MARINE...
Issued at 209 PM EDT Tue Aug 5 2025

A stalled front will remain over the Gulf waters or just inland
before moving south of the waters by Thursday. There will be
shower and thunderstorm chances each day, with the potential
for briefly higher winds and seas, along with waterspouts just
offshore possible Wednesday morning.

&&

.FIRE WEATHER...
Issued at 209 PM EDT Tue Aug 5 2025

Wet pattern continues through the forecast period with a
stalled front across the region, with periods of showers
and thunderstorms focused during afternoon and evenings.
Main concern will be pockets of persistent low dispersion
through the afternoon hours on Wednesday and Thursday,
as well as any erratic and gusty winds with thunderstorms.

&&

.HYDROLOGY...
Issued at 209 PM EDT Tue Aug 5 2025

The Flood Watch has been extended through Wednesday evening for
portions of Southeast AL and Southwest GA. Additional heavy
rainfall up to 2 to 3 inches in the watch area through Wednesday
evening, with localized amounts up to 6 inches possible, focused
mainly during the afternoon and evening hours. Dangerous flash
flooding will be possible where localized higher amounts occur,
especially where heavy rainfall has already occurred over the
past few days. Looking ahead, will watch for the potential for
some heavier rainfall late this weekend into early next week,
especially south of I-10.

No riverine flooding is currently forecast in our area, but
several locations along the Flint, Kinchafoonee, and St Marks
basins are either in or forecast to reach action stage and
will be more susceptible to additional rainfall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  90  74  88 /  30  60  50  70
Panama City   77  89  75  88 /  50  60  40  60
Dothan        72  87  72  85 /  60  70  50  50
Albany        72  87  72  85 /  60  60  50  60
Valdosta      73  92  73  90 /  40  60  50  60
Cross City    74  94  74  93 /  20  40  30  70
Apalachicola  79  89  77  88 /  20  50  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ Wednesday for
     FLZ114.

GA...Flood Watch through Wednesday evening for GAZ120>131-142>146.

AL...Flood Watch through Wednesday evening for ALZ067>069.

GM...None.
&&

NEAR TERM...LF
SHORT TERM...LF
LONG TERM....LF
AVIATION...Oliver
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LF

In the hours before

Special weather statement, Aug 5, 2:51 PM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Tue Aug 5 2025

GAZ147-159-160-052030-
Brooks GA-Lowndes GA-Cook GA-
351 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COOK...NORTHWESTERN
LOWNDES AND NORTHEASTERN BROOKS COUNTIES THROUGH 430 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Hahira, or 12 miles north of Quitman, moving northeast
at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Adel, Valdosta, Hahira, Morven, Cecil, Barney, I-75 At Exit 29,
Greggs, and Pine Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8322 3086 8352 3099 8364 3118 8332
      3116 8330 3111 8332 3110 8332 3108 8330
      3107 8330 3107 8328 3103 8329
TIME...MOT...LOC 1951Z 245DEG 20KT 3096 8349

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

02-MONTGOMERY
Special weather statement, Aug 5, 3:02 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Tue Aug 5 2025

GAZ159-160-052030-
Brooks GA-Lowndes GA-
402 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LOWNDES AND EAST CENTRAL
BROOKS COUNTIES THROUGH 430 PM EDT...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
I-75 At Exit 16, or near Valdosta, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Valdosta, I-75 At Exit 16, Remerton, Dasher, Clyattville, I-75 At
Exit 22, I-75 At Exit 11, Valdosta Regional Airport, and Kinderlou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
      3080 8312 3079 8313 3077 8314 3075 8313
      3066 8333 3087 8347 3094 8322 3090 8313
      3085 8308
TIME...MOT...LOC 2002Z 245DEG 20KT 3081 8334

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Aug 5, 3:18 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Tue Aug 5 2025

GAZ158-052045-
Thomas GA-
418 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL THOMAS COUNTY THROUGH
445 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thomasville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Boston, Thomasville Municipal A/P, Dawesville, Dillon,
Enon, Newark, Patten, Pasco, Eason, and Merrillville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 8375 3076 8408 3086 8408 3087 8407
      3088 8408 3095 8408 3102 8379
TIME...MOT...LOC 2017Z 237DEG 16KT 3087 8398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Aug 5, 3:29 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
429 PM EDT Tue Aug 5 2025

GAZ160-161-052115-
Lanier GA-Lowndes GA-
429 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LANIER AND EASTERN
LOWNDES COUNTIES THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
Valdosta, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland, Valdosta, Moody Air Force Base, Dasher, Naylor, Greenwood,
Hansell, and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3080 8312 3079 8313
      3074 8314 3071 8321 3091 8334 3110 8297
      3087 8297
TIME...MOT...LOC 2029Z 245DEG 20KT 3088 8320

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

02-MONTGOMERY
Special weather statement, Aug 5, 5:11 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
611 PM EDT Tue Aug 5 2025

FLZ013-326-052245-
Calhoun FL-Northern Liberty FL-
611 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA AND NORTHWESTERN LIBERTY COUNTIES IN BIG BEND
FLORIDA THROUGH 645 PM EDT/545 PM CDT/...

At 611 PM EDT/511 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles west of Blountstown, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Bristol, Rock Bluff, Clarksville, Red Oak, Ocheesee,
Selman, Abe Springs, Sharpstown, Chipola, Henderson Mill, Marysville,
Scotts Ferry, Kennys Mill, Nettle Ridge, Estiffanulga, Frink, Woods,
Blountstown Airport, and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8533 3061 8503 3060 8491 3030 8487
      3021 8517
TIME...MOT...LOC 2211Z 237DEG 16KT 3039 8521

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Aug 5, 7:08 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
808 PM EDT Tue Aug 5 2025

FLZ016-017-060045-
Gadsden FL-Leon FL-
808 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN GADSDEN AND CENTRAL LEON
COUNTIES THROUGH 845 PM EDT...

At 808 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Tallahassee State College, Florida State University,
Midway, Quincy, Havana, Doak Campbell Stadium, Tallahassee Memorial
Hosp, Florence, Griffin Heights, Quincy Airport, Midtown, Lake
Talquin, Levy Park, Orchard Pond, Maclay State Gardens, All Saints
District, Silver Lake Rec Area, Market District, and Lake Jackson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3036 8457 3057 8466 3066 8449 3065 8417
      3048 8409
TIME...MOT...LOC 0008Z 245DEG 16KT 3049 8453

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:22 PM CDTAreal Flood AdvisoryTAECoffee, Geneva113 min
Aug 6, 11:33 AM CDTSpecial Weather StatementTAEHouston42 min
Aug 6, 12:26 PM CDTAreal Flood AdvisoryTAEHenry, Houston94 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.